Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On infinite-dimensional manifold triples


Authors: Katsuro Sakai and Raymond Y. Wong
Journal: Trans. Amer. Math. Soc. 318 (1990), 545-555
MSC: Primary 57N20; Secondary 58B99
DOI: https://doi.org/10.1090/S0002-9947-1990-0994171-4
MathSciNet review: 994171
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ Q$ denote the Hilbert cube $ {[ - 1,1]^\omega },\;s = {( - 1,1)^\omega }$ the pseudo-interior of $ Q,\;\Sigma = \{ ({x_i}) \in s\vert\sup \vert{x_i}\vert < 1\} $ and $ \sigma = \{ ({x_i}) \in s\vert{x_i} = 0\;{\text{except for finitely many}}\;i\} $. A triple $ (X,M,N)$ of separable metrizable spaces is called a $ (Q,\Sigma ,\sigma )$- (or $ (s,\Sigma ,\sigma )$-)manifold triple if it is locally homeomorphic to $ (Q,\Sigma ,\sigma )$ (or $ (s,\Sigma ,\sigma )$). In this paper, we study such manifold triples and give some characterizations.


References [Enhancements On Off] (What's this?)

  • [An$ _{1}$] R. D. Anderson, Hilbert space is homeomorphic to the countable infinite product of lines, Bull. Amer. Math. Soc. 72 (1966), 515-519. MR 0190888 (32:8298)
  • [An$ _{2}$] -, Strongly negligible sets in Fréchet manifolds, Bull. Amer. Math. Soc. 75 (1969), 64-67. MR 0238358 (38:6634)
  • [An$ _{3}$] -, On sigma-compact subsets of infinite-dimensional spaces, unpublished manuscript.
  • [AC] R. D. Anderson and T. A. Chapman, Extending homeomorphisms to Hilbert cube manifolds, Pacific J. Math. 38 (1971), 281-293. MR 0319204 (47:7749)
  • [AHW] R. D. Anderson, D. W. Henderson, and J. E. West, Negligible subsets of infinite-dimensional manifolds, Compositio Math. 21 (1969), 143-150. MR 0246326 (39:7630)
  • [AM] R. D. Anderson and J. D. McCharen, On extending homeomorphisms to Fréchet manifolds, Proc. Amer. Math. Soc. 25 (1970), 283-289. MR 0258064 (41:2711)
  • [AS] R. D. Anderson and R. M. Schori, Factors of infinite-dimensional manifolds, Trans. Amer. Math. Soc. 142 (1969), 315-330. MR 0246327 (39:7631)
  • [BP$ _{1}$] C. Bessaga, and A. Pelczyński, The estimated extension theorem, homogeneous collections and skeletons, and their application to the topological classification of linear metric spaces and convex sets, Fund. Math. 69 (1970), 153-190. MR 0273347 (42:8227)
  • [BP$ _{2}$] -, Selected topics in infinite-dimensional topology, Monogr. Mat. 58, PWN, Warsaw, 1970.
  • [BM] M. Bestvina, and J. Mogilski, Characterizing certain incomplete infinite-dimensional absolute retracts, Michigan Math. J. 33 (1986), 291-313. MR 856522 (88f:57023)
  • [Ch$ _{1}$] T. A. Chapman, Dense sigma-compact subsets of infinite-dimensional manifolds, Trans. Amer. Math. Soc. 154 (1971), 399-426. MR 0283828 (44:1058)
  • [Ch$ _{2}$] -, Lectures on Hilbert cube manifolds, CBMS Regional Conf. Ser. in Math., no. 28, Amer. Math. Soc., Providence, R.I., 1976. MR 0423357 (54:11336)
  • [Cu] D. W. Curtis, Boundary sets in Hilbert cube, Topology Appl. 20 (1985), 201-221. MR 804034 (87d:57014)
  • [CDM] D. Curtis, T. Dobrowolski, and J. Mogilski, Some applications of the topological characterizations of the sigma-compact spaces $ l_f^2$ and $ \Sigma $, Trans. Amer. Math. Soc. 284 (1984), 837-846. MR 743748 (86i:54035)
  • [En] R. Engelking, General topology, Monogr. Mat., 60, PWN, Warsaw, 1977. MR 0500780 (58:18316b)
  • [Fe] S. Ferry, The homeomorphism group of a subcompact Hilbert cube manifold is an $ ANR$, Ann. of Math. (2) 106 (1977), 101-119. MR 0461536 (57:1521)
  • [Ge] R. Geoghegan, On spaces of homeomorphisms, embeddings, and functions. II. The piecewise linear case, Proc. London Math. Soc. (3) 27 (1973), 463-483. MR 0328969 (48:7311)
  • [He] D. W. Henderson, Infinite dimensional manifolds are open subsets of Hilbert space, Topology 9 (1970), 25-33. MR 0250342 (40:3581)
  • [Mo] J. Mogilski, Characterizing the topology of infinite-dimensional $ \sigma $-compact manifolds, Proc. Amer. Math. Soc. 92 (1984), 111-118. MR 749902 (85m:57012)
  • [Sa$ _{1}$] K. Sakai, On topologies of triangulated infinite-dimensional manifolds, J. Math. Soc. Japan 39 (1987), 287-300. MR 879930 (88e:57020)
  • [Sa$ _{2}$] -, A $ Q$-manifold local-compactification of metric combinatorial $ \infty $-manifold, Proc. Amer. Math. Soc. 100 (1987).
  • [Sa$ _{3}$] -, The space of Lipschitz maps from a compactum to a polyhedron, in preparation.
  • [SW] K. Sakai and R. Y. Wong, The space of Lipschitz maps from a compactum to a locally convex set, Topology Appl. (submitted). MR 1007102 (90j:57013)
  • [We] J. E. West, Infinite products which are Hilbert cubes, Trans. Amer. Math. Soc. 150 (1970), 1-25. MR 0266147 (42:1055)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 57N20, 58B99

Retrieve articles in all journals with MSC: 57N20, 58B99


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1990-0994171-4
Keywords: $ (Q,\Sigma ,\sigma )$-manifold triple, $ (s,\Sigma ,\sigma )$-manifold triple, (f.d.) cap pair, cap manifold pair
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society